Can Stocrin & Truvada Cause Erythromelalgia
Jun 2, 2013
I developed tingling, burning and blotchy hands and sometimes feet over a 2 week time period and I have been living with it now for 7 months. After many tests, the Best diagnosis I was given was Primary Erythromelalgia.
I have been HIV Positive for 7 years, I began Atripla 3 months after Acute infection, Have been Undetectable for over 6 1/2 years. 3 years ago I switched from Atripla to Stocrin & Truvada because that was all we had in Thailand.
Can this be caused by the medications I am taking? is Primary Eryhromelgia a form of Peripheral Neuropathy?
Should I take a Drug holiday to see if it improves my PN?
What, if any supplements can I take to assist with this. Vitamin B12?
My Doctors seem to know very little about this as they say it is very rare. Any help would be greatly appreciated. Thanks you so much for your time!
Response from Dr. Henry
Erythromelalgia has been rarely associated with HIV infection and, to my knowledge, has not been linked to either efavirenz or Truvada. Since medications can trigger the condition it is possible, though not reported to my knowledge, that one of the components of the generic form of meds that you are taking could be involved (other meds have been rarely linked to the condition such as some calcium channel blockers). There is also a genetic form of the disease. Overall it is a very uncommon problem so can be difficult to link to a single drug or external factor (in USA seen in around 1/100,000 persons). A trial on an alternative regimen or name brand drugs may be worth considering if no other explanation if forthcoming. If any reader has had a similar experience please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Get Hiv From Using Public Restrooms?
- Hiv Positive With Leg Pain
- Can Hiv Be Spread Through Drinking From A Soda Bottle?
- I Have Severe Symptoms Of Acute Hiv Infection After 4 Weeks
- Can I Be Exposed To Hiv And Test Negative For Two Years Then Test Positive?
- Peripheral Neuropathy In Lips
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.